June  2020, 40(6): 3201-3214. doi: 10.3934/dcds.2020125

On gaussian curvature equation in $ \mathbb{R}^2 $ with prescribed nonpositive curvature

1. 

Department of Mathematics, Jiangxi Normal University, Nanchang, Jiangxi 330022, China

2. 

Center for PDEs, School of Mathematical Sciences, East China Normal University, Shanghai Key Laboratory of PMMP, Shanghai 200062, China

3. 

IECL, UMR 7502, University of Lorraine, 57073 Metz, France

* Corresponding author: Feng Zhou

Dedicated to Professor Wei-Ming Ni’s seventieth birthday

Received  March 2019 Revised  January 2020 Published  February 2020

Fund Project: H.C. is supported by NSFC (No. 11726614 and 11661045). F.Z. and D.Y. are supported by Science and Technology Commission of Shanghai Municipality (STCSM), grant No. 18dz2271000. F.Z. is also supported by NSFC (No. 11726613 and 11431005)

The purpose of this paper is to study the solutions of
$ \Delta u +K(x) e^{2u} = 0 \quad{\rm in}\;\; \mathbb{R}^2 $
with
$ K\le 0 $
. We introduce the following quantities:
$ \alpha_p(K) = \sup\left\{\alpha \in \mathbb{R}:\, \int_{ \mathbb{R}^2} |K(x)|^p(1+|x|)^{2\alpha p+2(p-1)} dx<+\infty\right\}, \quad \forall\; p \ge 1. $
Under the assumption
$ ({\mathbb H}_1) $
:
$ \alpha_p(K)> -\infty $
for some
$ p>1 $
and
$ \alpha_1(K) > 0 $
, we show that for any
$ 0 < \alpha < \alpha_1(K) $
, there is a unique solution
$ u_\alpha $
with
$ u_\alpha(x) = \alpha \ln |x|+ c_\alpha+o\big(|x|^{-\frac{2\beta}{1+2\beta}} \big) $
at infinity and
$ \beta\in (0, \, \alpha_1(K)-\alpha) $
. Furthermore, we show an example
$ K_0 \leq 0 $
such that
$ \alpha_p(K_0) = -\infty $
for any
$ p>1 $
and
$ \alpha_1(K_0) > 0 $
, for which we study the asymptotic behavior of solutions. In particular, we prove the existence of a solution
$ u_{\alpha_*} $
such that
$ u_{\alpha_*} -\alpha_*\ln|x| = O(1) $
at infinity for some
$ \alpha_* > 0 $
, which does not converge to a constant at infinity. This example exhibits a new phenomenon of solution with logarithmic growth, finite total curvature, and non-uniform asymptotic behavior at infinity.
Citation: Huyuan Chen, Dong Ye, Feng Zhou. On gaussian curvature equation in $ \mathbb{R}^2 $ with prescribed nonpositive curvature. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3201-3214. doi: 10.3934/dcds.2020125
References:
[1]

L. V. Ahlfors, An extension of Schwartz’s lemma, Trans. Amer. Math. Soc., 43 (1938), 359-364.  doi: 10.2307/1990065.  Google Scholar

[2]

K.-S. Cheng and C.-S. Lin, Conformal metrics with prescribed nonpositive Gaussian on $ \mathbb{R}^2$, Calc. Var. PDE, 11 (2000), 203-231.  doi: 10.1007/s005260000037.  Google Scholar

[3]

K.-S. Cheng and W.-M. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$, Duke Math. J., 62 (1991), 721-737.  doi: 10.1215/S0012-7094-91-06231-9.  Google Scholar

[4]

K.-S. Cheng and W.-M. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$ Ⅱ, Math. Ann., 290 (1991), 671-680.  doi: 10.1007/BF01459266.  Google Scholar

[5]

J. Kazdan and F. Warner, Curvature functions for open 2-manifolds, Ann. Math., 99 (1974), 203-219.  doi: 10.2307/1970898.  Google Scholar

[6]

R. McOwen, On the equation $\Delta u+Ke^2u=f$ and prescribed negative curvature in $ \mathbb{R}^2$, J. Math. Anal. Appl., 103 (1984), 365-370.  doi: 10.1016/0022-247X(84)90133-1.  Google Scholar

[7]

R. McOwen, Conformal metrics in $ \mathbb{R}^2$ with prescribed Gaussian curvature and positive total curvature, Indiana Univ. Math. J., 34 (1985), 97-104.  doi: 10.1512/iumj.1985.34.34005.  Google Scholar

[8]

W.-M. Ni, On the elliptic equation $\Delta u+K(x)e^2u=0$ and conformal metric with prescribed Gaussian curvatures, Invent. Math., 66 (1982), 343-352.  doi: 10.1007/BF01389399.  Google Scholar

[9]

D. Sattinger, Conformal metrics in $ \mathbb{R}^2$ with prescribed curvature, Indiana Univ. Math. J., 22 (1972/73), 1-4.  doi: 10.1512/iumj.1973.22.22001.  Google Scholar

show all references

References:
[1]

L. V. Ahlfors, An extension of Schwartz’s lemma, Trans. Amer. Math. Soc., 43 (1938), 359-364.  doi: 10.2307/1990065.  Google Scholar

[2]

K.-S. Cheng and C.-S. Lin, Conformal metrics with prescribed nonpositive Gaussian on $ \mathbb{R}^2$, Calc. Var. PDE, 11 (2000), 203-231.  doi: 10.1007/s005260000037.  Google Scholar

[3]

K.-S. Cheng and W.-M. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$, Duke Math. J., 62 (1991), 721-737.  doi: 10.1215/S0012-7094-91-06231-9.  Google Scholar

[4]

K.-S. Cheng and W.-M. Ni, On the structure of the conformal Gaussian curvature equation on $ \mathbb{R}^2$ Ⅱ, Math. Ann., 290 (1991), 671-680.  doi: 10.1007/BF01459266.  Google Scholar

[5]

J. Kazdan and F. Warner, Curvature functions for open 2-manifolds, Ann. Math., 99 (1974), 203-219.  doi: 10.2307/1970898.  Google Scholar

[6]

R. McOwen, On the equation $\Delta u+Ke^2u=f$ and prescribed negative curvature in $ \mathbb{R}^2$, J. Math. Anal. Appl., 103 (1984), 365-370.  doi: 10.1016/0022-247X(84)90133-1.  Google Scholar

[7]

R. McOwen, Conformal metrics in $ \mathbb{R}^2$ with prescribed Gaussian curvature and positive total curvature, Indiana Univ. Math. J., 34 (1985), 97-104.  doi: 10.1512/iumj.1985.34.34005.  Google Scholar

[8]

W.-M. Ni, On the elliptic equation $\Delta u+K(x)e^2u=0$ and conformal metric with prescribed Gaussian curvatures, Invent. Math., 66 (1982), 343-352.  doi: 10.1007/BF01389399.  Google Scholar

[9]

D. Sattinger, Conformal metrics in $ \mathbb{R}^2$ with prescribed curvature, Indiana Univ. Math. J., 22 (1972/73), 1-4.  doi: 10.1512/iumj.1973.22.22001.  Google Scholar

[1]

Ali Hyder, Luca Martinazzi. Conformal metrics on $\mathbb{R}^{2m}$ with constant Q-curvature, prescribed volume and asymptotic behavior. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 283-299. doi: 10.3934/dcds.2015.35.283

[2]

Yaiza Canzani, Dmitry Jakobson, Igor Wigman. Scalar curvature and $Q$-curvature of random metrics. Electronic Research Announcements, 2010, 17: 43-56. doi: 10.3934/era.2010.17.43

[3]

Daehwan Kim, Juncheol Pyo. Existence and asymptotic behavior of helicoidal translating solitons of the mean curvature flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5897-5919. doi: 10.3934/dcds.2018256

[4]

Wenxiong Chen, Congming Li. Some new approaches in prescribing gaussian and salar curvature. Conference Publications, 1998, 1998 (Special) : 148-159. doi: 10.3934/proc.1998.1998.148

[5]

Yoon-Tae Jung, Soo-Young Lee, Eun-Hee Choi. Ricci curvature of conformal deformation on compact 2-manifolds. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3223-3231. doi: 10.3934/cpaa.2020140

[6]

Brittany Froese Hamfeldt. Convergent approximation of non-continuous surfaces of prescribed Gaussian curvature. Communications on Pure & Applied Analysis, 2018, 17 (2) : 671-707. doi: 10.3934/cpaa.2018036

[7]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[8]

Zhipeng Qiu, Jun Yu, Yun Zou. The asymptotic behavior of a chemostat model. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 721-727. doi: 10.3934/dcdsb.2004.4.721

[9]

Mykhailo Potomkin. Asymptotic behavior of thermoviscoelastic Berger plate. Communications on Pure & Applied Analysis, 2010, 9 (1) : 161-192. doi: 10.3934/cpaa.2010.9.161

[10]

Hunseok Kang. Asymptotic behavior of a discrete turing model. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 265-284. doi: 10.3934/dcds.2010.27.265

[11]

Kelum Gajamannage, Erik M. Bollt. Detecting phase transitions in collective behavior using manifold's curvature. Mathematical Biosciences & Engineering, 2017, 14 (2) : 437-453. doi: 10.3934/mbe.2017027

[12]

Tetsuya Ishiwata. On the motion of polygonal curves with asymptotic lines by crystalline curvature flow with bulk effect. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 865-873. doi: 10.3934/dcdss.2011.4.865

[13]

Sigurd Angenent. Formal asymptotic expansions for symmetric ancient ovals in mean curvature flow. Networks & Heterogeneous Media, 2013, 8 (1) : 1-8. doi: 10.3934/nhm.2013.8.1

[14]

Chunpeng Wang. Boundary behavior and asymptotic behavior of solutions to a class of parabolic equations with boundary degeneracy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 1041-1060. doi: 10.3934/dcds.2016.36.1041

[15]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[16]

Yong Liu. Even solutions of the Toda system with prescribed asymptotic behavior. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1779-1790. doi: 10.3934/cpaa.2011.10.1779

[17]

Jingyu Li. Asymptotic behavior of solutions to elliptic equations in a coated body. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1251-1267. doi: 10.3934/cpaa.2009.8.1251

[18]

Minkyu Kwak, Kyong Yu. The asymptotic behavior of solutions of a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - A, 1996, 2 (4) : 483-496. doi: 10.3934/dcds.1996.2.483

[19]

Sergio Frigeri. Asymptotic behavior of a hyperbolic system arising in ferroelectricity. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1393-1414. doi: 10.3934/cpaa.2008.7.1393

[20]

Ciprian G. Gal, M. Grasselli. On the asymptotic behavior of the Caginalp system with dynamic boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 689-710. doi: 10.3934/cpaa.2009.8.689

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (76)
  • HTML views (106)
  • Cited by (0)

Other articles
by authors

[Back to Top]